MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TOMOFIX OSTEOTOMY CHISEL 15MM WIDTH; CHISEL,SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TOMOFIX OSTEOTOMY CHISEL 15MM WIDTH; CHISEL,SURGICAL INSTRUMENT
Model Number 397.993
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A review of the device history record has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine incoming inspection of loaner set it was discovered that the tomofix osteotomy chisel was broken.There was no patient involvement.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The tomofix osteotomy chisel (part # 397.993, lot # l504999, mfg # 27-oct-2017) was received with the distal edge of the chisel dented in a couple places.There were no signs of breakage.This is not consistent with the reported complaint condition.Therefore, the complaint is not confirmed.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot part: 397.993, lot: l504999, manufacturing site: bettlach, release to warehouse date: 27.Oct.2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TOMOFIX OSTEOTOMY CHISEL 15MM WIDTH
Common Device Name
CHISEL,SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8754983
Report Number2939274-2019-58980
Device Sequence Number11332907
Product Code FZO
UDI-Device Identifier10886982201287
UDI-Public(01)10886982201287
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number397.993
Device Catalogue Number397.993
Device Lot NumberL504999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2019
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer07/11/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date07/12/2019
Patient Sequence Number1